Ask Health Experts and Get Answers to Your Health Question ASAP
Hello, Welcome to Just Answer and thanks for your question. Do you get sufficient exercise (at least 30-60 minutes most days of the week) preferably outdoors so you can get some sunshine?
Then it is difficult to say what the problem is. You have been on both the medications long enough that it would not be side effects from either of them.
Try getting up and moving around some, read a book, watch a movie, call a friend, and see if that helps.
Then get up slowly. Sit for a while with your feet dangling before trying to get up.
It isn't any better than Klonopin. It is a shorter-acting anxiolytic. It's too bad you can't take any of the effective long-acting anxiolytic medications like SSRI and SNRIs.
No. If you take it for a while and then forget to take it, you will get withdrawal symptoms.
CBT should help you to deal with anxiety long term and perhaps allow you to get off all medications.
If you get the anxiety straight, you should feel a whole lot better.
SSRI and SNRIs are for long term use with the best safety and side effect profile. If the anxiety is over, you can always taper off, or they can be taken for years at a time.
Any one of them is good for anxiety, which is the source of panic attacks. The benefit of SSRI and SNRIs is that they prevent panic attacks.
It is extremely unlikely that the symptoms come from atenolol since it is such a minuscule dose. It just isn't enough to cause such symptoms.
What it is is probably uncontrolled anxiety. Until you get that under control, you will continue to have symptoms.
Anxiety that isn't well controlled with Klonopin would be the best bet. Klonopin has an extremely long half-life. After a week of taking it twice a day, you should have steady state so that the concentration is the same regardless of when you take the pills. In effect, you always have the same level of medication in your body 24/7. If you still have anxiety after a week of using it regularly, then Klonopin just isn't working for you.
Klonopin's half life is 18-50 hours, so whether you take it once a day or twice a day is immaterial. It reaches steady state and you always have the same amount in your body. If you are still having anxiety/panic attacks a week after using it regularly, then it isn't doing the job of controlling the anxiety disorder.
There is no way to tell until you try it.
You won't know how you react to it until you try it.
The idea is to prevent panic attacks. You don't want to have to treat one after it has begun. It has to be taken several times a day to do that. THe dose is fairly typical.
If you are taking atenolol daily your heart rate should not be too fast.
If you take it regularly, it doesn't matter one bit whether you take 25 mg once a day or 12.5 mg twice a day.
Then you should take it twice a day at the same time each day. Likewise the anxiety medication should be taken on a regular schedule.
Atenolol works 24/7 after someone has been on it for a week or two, but you don't seem to believe the laws of pharmacodynamics apply to you, so you need to take it twice a day, 12 hours apart.
By taking medication regularly - the ones you are prescribed. Right now I believe your doctor prescribed Xanax 4 times a day and atenolol. Give one medication combination a fair trial which is two weeks of taking it exactly the same way every day. Switching drugs, amounts, and times is just chaos for your body. There is also no way to tell what works and what doesn't if you don't stick to a schedule.
after the 3rd day i am feeling lightheaded is this from changing from klonopin to xanax i take every 5hrs
There is no way to tell for sure, especially since you have felt lightheaded so often on so many different medications.
No. You give what you are currently taking at least a week to work, taking it as directed. Side effects (if they are side effects of Xanax) should disappear over that time if that is what is causing lightbeadedness. However, remember that you were also lightheaded on Klonopin. Heart rate usually does just fine until it gets down into the 40s. When it is low, you should drink more fluids and move around more (very carefully).
I really don't know why you get dizzy standing for lengths of time. That is something your local doctors should investigate since they have you available for testing and we cannot do that online. One reason can be vascular problems (defective valves in the legs that allow the blood to pool in the extremities).
There are dozens of things that can be prescribed for POTS. Benzodiazepines and beta blockers are just two. Read the following article for some more ideas.
There is no way to tell what it will do unless you take it for at least a week so you can eliminate side effects as a cause of low heart rate and lightheadedness.
Fluoxetine (Prozac) or paroxetine (Paxil) would be good choices.
Prozac takes up to a month to determine exactly how much a given dose will help. It is normally started at 20 mg per day taken in the morning. Xanax can be used for panic attacks while starting it. Within a week or two, Xanax is discontinued. By the end of the month, someone should be JUST on Prozac.
They don't have the amount of side effects of benzodiazepines. You may need to try more than one to find the one that works best for you. That is common with a lot of different kinds of medications.
The difference is that one will work for one person and another will work better for the next person. There isn't one that is any better than the other or worse than the other.
Prozac and Paxil do. Some of the others are slower or a little faster. None should be expected to be fully functional before a month, although someone may start to feel better in as little as a week. That is when any other anxiolytic is tapered off.
You shouldn't need to since Prozac prevents panic attacks. Your CBT will also help you to understand that no one ever died from a panic attack. Most people can learn to talk themselves down, some even without any medication. It all depends on the person.
Slow, deep breathing, meditation, keeping busy with something interesting that takes your mind off your physical self. People who have anxiety are super-tuned to any little quirk in their bodies that other people don't even think about and therefore don't even notice.
Good luck. I hope you have a good evening.
I hope so as well. I also hope your CBT goes well so that when this happens you can talk yourself down instead of taking medication.
it went down to 60 after 2hrs of being up all night i called my axirty doctor to tell him this is not working been on itt a week is that enough time its worst if i dont
take it ever 4 hrs i feel bad i hope he can give me something i only have to take once a day and somrthing as needed only i dont understand why gr went up when i took atenolol 3hr earlier i been up looking on the internet and they say it can be caused by low potassium my test last year was alittle low but they never was worried about it it was 3.9 low normal at that time but it could go low durring attacks and i eat alot of salt for pot does that lower pottasium is there a way to check at home first
There is no way to tell why anxiety comes on and causes problems. Atenolol is doing all that it can do for heart rate if you have been on it regularly twice a day for a week. It regulates heart rate if there is a problem with the electrophysiology of the heart. It cannot keep the heart beating slowly when anxiety causes a rush of neurostimulators to be secreted.